Alert archive / Tennessee / Tornado Warnings in 2024
Tornado Warning 4, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 2, 2024, 9:14 AM CDT for Carroll County, Gibson County, Henderson County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2024, 9:14 AM CDT (14:14 UTC)
- Expired
- Apr 2, 2024, 9:42 AM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Carroll County, TN, Gibson County, TN, Henderson County, TN
The radar
The Paducah radar (KPAH), 119 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
079
WFUS54 KMEG 021414
TORMEG
TNC017-053-077-021500-
/O.NEW.KMEG.TO.W.0004.240402T1414Z-240402T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
914 AM CDT Tue Apr 2 2024
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northwestern Henderson County in west Tennessee...
Southeastern Gibson County in west Tennessee...
Carroll County in west Tennessee...
* Until 1000 AM CDT.
* At 914 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Trenton, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Humboldt, Milan, McKenzie, Trenton, Huntingdon, Atwood, Parkers
Crossroads, Medina, Trezevant, Gibson, Clarksburg, McLemoresville,
Howley, Hickory Flat, Hillard, Tuckers Corner, Cades, New
Enterprise, Ledbetter, and Leach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3580 8824 3580 8891 3582 8895 3596 8902
3608 8872 3606 8869 3606 8866 3611 8865
3612 8863 3611 8853 3615 8853 3615 8843
TIME...MOT...LOC 1414Z 247DEG 30KT 3591 8890
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DNM2 follow-up statements
786
WWUS54 KMEG 021430
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
930 AM CDT Tue Apr 2 2024
TNC077-021439-
/O.CAN.KMEG.TO.W.0004.000000T0000Z-240402T1500Z/
Henderson TN-
930 AM CDT Tue Apr 2 2024
...THE TORNADO WARNING FOR NORTHWESTERN HENDERSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3594 8832 3591 8872 3604 8880 3608 8872
3606 8869 3606 8866 3611 8865 3612 8863
3611 8853 3615 8853 3615 8843
TIME...MOT...LOC 1429Z 247DEG 30KT 3596 8875
$$
TNC017-053-021500-
/O.CON.KMEG.TO.W.0004.000000T0000Z-240402T1500Z/
Gibson TN-Carroll TN-
930 AM CDT Tue Apr 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR EAST
CENTRAL GIBSON AND NORTHWESTERN CARROLL COUNTIES...
At 929 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Milan, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Milan, McKenzie, Huntingdon, Atwood, Trezevant, McLemoresville,
Hillard, Jarrell, New Zion, Ledbetter, Hico, Leach, Hinkledale, Tate,
Holly Leaf, Palmer Shelter, Gann, and Wingo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3594 8832 3591 8872 3604 8880 3608 8872
3606 8869 3606 8866 3611 8865 3612 8863
3611 8853 3615 8853 3615 8843
TIME...MOT...LOC 1429Z 247DEG 30KT 3596 8875
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DNM408
WWUS54 KMEG 021442
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
942 AM CDT Tue Apr 2 2024
TNC017-053-021452-
/O.CAN.KMEG.TO.W.0004.000000T0000Z-240402T1500Z/
Gibson TN-Carroll TN-
942 AM CDT Tue Apr 2 2024
...THE TORNADO WARNING FOR EAST CENTRAL GIBSON AND NORTHWESTERN
CARROLL COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
&&
LAT...LON 3594 8832 3591 8872 3604 8880 3608 8872
3606 8869 3606 8866 3611 8865 3612 8863
3611 8853 3615 8853 3615 8843
TIME...MOT...LOC 1441Z 247DEG 30KT 3600 8863
$$
DNMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 2, 6:05 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 2, 6:05 AM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Memphis TN 605 AM CDT Tue Apr 2 2024 ...New AVIATION... .SYNOPSIS... Issued at 427 AM CDT Tue Apr 2 2024 Severe thunderstorms are possible this afternoon and evening ahead of a strong cold front. Damaging winds, large hail, and a few tornadoes are possible. A strong tornado is also possible. Storms will exit the region by early evening. Cold air will filter into the region by tomorrow morning. Windy conditions and below normal temperatures will persist through late week. Expect highs around 60 degrees each day with lows in the 30s and 40s. Frost is possible on both Friday and Saturday mornings for a good portion of the Mid-South. Temperatures will moderate by this weekend as high pressure builds in across the region. && .DISCUSSION... (Today through Monday) Issued at 427 AM CDT Tue Apr 2 2024 It's a warm and windy night across the Mid-South. Temperatures are steady in the lower 70s with south winds between up to 20 mph with gusts up to 35 mph. The latest surface analysis places a 1000mb low over northern Missouri with a warm front extending east into central Illinois and back through Cincinnati, Ohio. To the south and east, a broad warm sector is in place, characterized by mid 60s dewpoints. Aloft, a broad and deep trough was centered over northwest Mexico with several distinct shortwaves embedded within the trough from Manitoba, Canada southwest into the Plains and back into Texas and Oklahoma Panhandles. The most active weather right now is occurring just south of the warm front from southeast Missouri into the Ohio River Valley, where several severe thunderstorm and tornado warnings have been issued over the past couple of hours. All ingredients are coming together for a potentially dangerous severe weather outbreak across the Ohio and Tennessee River Valleys this afternoon and evening. A robust shortwave, currently over eastern Kansas, will quickly deepen and eject northeast into Michigan through early evening. Height falls, as much as 60 meters, will overspread the region by early afternoon as a 80 knot mid level jet punches through. A good balance of moderate instability and high shear over the Mid-South will contribute to an all hazards threat. SBCAPE values in excess of 1500 J/kg, LCLs less than 1000 meters, and 0-1 km SRH values nearing 300 m2/s2 will result in a sizable tornado threat, especially for areas east of the Mississippi River this afternoon and early evening. Initial storm mode will most likely be discrete in the form of supercells, as subtle height falls occur by early afternoon. These supercells will be capable of producing large hail, tornadoes, and damaging winds. As the main shortwave ejects, convective mode will become quite messy as cells merge into a convective cluster and then into a broken line, of which both could contain mesovortices or embedded supercells. The best timing for severe thunderstorms will be between noon and 6pm this evening and be focused mainly east of the Mississippi River. A trailing cold front will push through the region late tonight with temperatures falling into the low to mid 40s by tomorrow morning. Windy and chilly conditions will be the theme through late week, as a deep and unseasonably cold upper low remains overhead. Highs will be near 60 degrees with lows in the mid 30s to lower 40s. A good portion of the Mid-South will likely see frost on Friday morning. A frost advisory and possibly a freeze warning may be needed during this time. Temperatures will finally rebound this weekend as shortwave ridging builds in ahead of another robust upper low. Showers and thunderstorms are possible next Sunday as this system moves into the region. AC3 && .AVIATION... (12Z TAFS) Issued at 554 AM CDT Tue Apr 2 2024 MVFR cigs will prevail across the area in advance of an approaching cold front. Scattered to numerous SHRAs will develop across the area this morning along with isolated TSRAS. TSRA coverage will gradually increase this afternoon as a cold front pushes east of the MS River and placed a tempo window at MEM, MKL and TUP accordingly. Expect a return to VFR conds immediately behind the front with wraparound low clouds moving back into the area overnight. Lower cigs will eventually clear for good later tonight. Gusty SSW winds ahead the front will become NW behind the front and remain gusty for several hours before gradually diminishing late tonight. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...AC3 AVIATION...SJM
In the hours before
Special weather statement, Apr 2, 7:01 AM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
701 AM CDT Tue Apr 2 2024
ARZ035-048-049-058-021230-
St. Francis AR-Phillips AR-Cross AR-Lee AR-
701 AM CDT Tue Apr 2 2024
...STRONG THUNDERSTORMS WILL IMPACT LEE...ST. FRANCIS...NORTHERN
PHILLIPS AND SOUTH CENTRAL CROSS COUNTIES THROUGH 730 AM CDT...
At 700 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Garret Grove, or 11 miles southeast of Brinkley,
moving northeast at 55 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Forrest City, Marianna, Hughes, Madison, Palestine, Village Creek
State Park, Caldwell, Colt, Wheatley, Widener, Moro, Aubrey, Haynes,
Garret Grove, Brickeys, New Salem, New Home, Cody, Cottonwood Corner,
and New Castle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3522 9068 3486 9041 3483 9041 3484 9043
3488 9044 3489 9047 3488 9048 3483 9046
3479 9047 3478 9050 3480 9053 3477 9054
3459 9105 3473 9105 3474 9110 3487 9110
3487 9112 3491 9112 3492 9115
TIME...MOT...LOC 1200Z 240DEG 48KT 3478 9105
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
SJMSpecial weather statement, Apr 2, 7:28 AM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
728 AM CDT Tue Apr 2 2024
ARZ035-036-048-049-MSZ001-007-008-TNZ088-021300-
St. Francis AR-Cross AR-Lee AR-Crittenden AR-Tunica MS-DeSoto MS-
Tate MS-Shelby TN-
728 AM CDT Tue Apr 2 2024
...STRONG THUNDERSTORMS WILL IMPACT LEE...ST. FRANCIS...CRITTENDEN...
SOUTHERN CROSS...WESTERN DESOTO...NORTHERN TUNICA...NORTHWESTERN TATE
AND SOUTHWESTERN SHELBY COUNTIES THROUGH 800 AM CDT...
At 728 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Widener, or near Madison, moving northeast at 60
mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
West Memphis, Forrest City, Marion, Wynne, Marianna, Earle, Hughes,
Parkin, Madison, Palestine, Village Creek State Park, Tunica,
Caldwell, Crawfordsville, Edmondson, Colt, Horseshoe Lake, Widener,
Moro, and Rondo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3500 9104 3517 9104 3544 9041 3544 9034
3465 9006 3465 9105 3500 9107
TIME...MOT...LOC 1228Z 239DEG 50KT 3494 9066
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
SJMSpecial weather statement, Apr 2, 7:47 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
747 AM CDT Tue Apr 2 2024
MSZ010-011-021315-
Coahoma MS-Quitman MS-
747 AM CDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN COAHOMA AND QUITMAN
COUNTIES THROUGH 815 AM CDT...
At 747 AM CDT, Doppler radar was tracking a strong thunderstorm near
Duncan, or 8 miles north of Shelby, moving northeast at 65 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksdale, Marks, Lambert, Jonestown, Belen, Dublin, Darling,
Sherard, Lyon, Falcon, Mattson, Rena Lara, Counts, Barksdale, Denton,
Beverly, Sabino, Clover Hill, Lurand, and Matagorda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3414 9086 3414 9083 3417 9081 3443 9033
3443 9030 3444 9030 3446 9027 3435 9020
3430 9019 3425 9013 3421 9013 3402 9066
3412 9066 3412 9090
TIME...MOT...LOC 1247Z 241DEG 56KT 3408 9079
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
SJMSpecial weather statement, Apr 2, 8:03 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
803 AM CDT Tue Apr 2 2024
ARZ026>028-035-036-021330-
Poinsett AR-Craighead AR-Cross AR-Mississippi AR-Crittenden AR-
803 AM CDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CRAIGHEAD...EASTERN
POINSETT...SOUTHWESTERN MISSISSIPPI...NORTHWESTERN CRITTENDEN AND
NORTHEASTERN CROSS COUNTIES THROUGH 830 AM CDT...
At 803 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Earle, moving northeast at 70 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Osceola, Marked Tree, Lepanto, Caraway, Wilson, Tyronza, Keiser,
Joiner, Dyess, Bassett, Marie, Little River, Etowah, Birdsong,
Victoria, Three Forks, Payneway, Dimple, Eastview, and Lennie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3541 9069 3589 9021 3572 8996 3569 8996
3565 8992 3529 9052
TIME...MOT...LOC 1303Z 230DEG 59KT 3541 9052
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SJMSpecial weather statement, Apr 2, 8:05 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
805 AM CDT Tue Apr 2 2024
TNZ088-089-021330-
Fayette TN-Shelby TN-
805 AM CDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT FAYETTE AND EAST CENTRAL SHELBY
COUNTIES THROUGH 830 AM CDT...
At 805 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Somerville, or 14 miles east of Collierville,
moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Collierville, Arlington, Somerville, Warren, Macon, Oakland,
Piperton, Gallaway, Rossville, Moscow, Williston, Braden, Yum Yum,
Taylor Chapel, Kirk, Hickory Withe, Pattersonville, Laconia, Elba,
and Canadaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3521 8919 3499 8931 3499 8957 3501 8965
3537 8965 3534 8919
TIME...MOT...LOC 1305Z 221DEG 50KT 3510 8944
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:29 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 46 min |
| Apr 2, 8:05 AM CDT | Special Weather Statement | MEG | Fayette | 25 min |
| Apr 2, 8:12 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 36 min |
| Apr 2, 8:23 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 29 min |
| Apr 2, 8:45 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Lauderdale | 31 min |
| Apr 2, 8:50 AM CDT | Tornado Warning | MEG | Crockett, Gibson, Haywood, Lauderdale | 26 min |
| Apr 2, 9:05 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Haywood, Henderson, Madison | 40 min |
| Apr 2, 9:37 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy, Madison | 38 min |
| Apr 2, 3:38 PM CDT | Wind Advisory | MEG | Dyer, Lake, Obion | 8 hr |
| Apr 2, 6:34 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 41 min |
Nearby
Tornado Warnings in Tennessee, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.